MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INCISOR PLUS ELITE BL 4.5MM DSPL DYO PW; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. INCISOR PLUS ELITE BL 4.5MM DSPL DYO PW; SAW, POWERED, AND ACCESSORIES
Catalog Number 7210976
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: case (b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy of the left ankle, the incisor elite blade lost its second jaw in the patient's joint.The jaw was recovered but the operation was lengthened, prolonged anesthesia time.It is unknown how the procedure was completed or the extent of the delay.No further complications were reported.
 
Additional Manufacturer Narrative
H3, h6: a device deficiency was not identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.Please refer to the instructions for use for precautions and warnings related to the use of the device.Based on this investigation, the need for corrective action is not indicated.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).H10 h3, h6: the reported device was not returned to the designated complaint unit for independent evaluation.However an image evaluation was performed and found the upper part of the inner elite blade, separated from the device.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states the ifu does address to avoid excessive side loading and a user technique/ variance cannot be ruled out as a possible contributing factor with certainty.The root cause of the reported event could not be determined since findings cannot lead to a clear cause of the reported event.Factors that could have contributed to the reported event include an application of unintended inappropriate or excessive force to the device.Based on this investigation, the need for corrective action is not indicated.
 
Additional Manufacturer Narrative
Results of investigation: the reported device was received for evaluation.A visual evaluation showed the device was returned with original packaging with the batch number of the complaint on the label.The color scheme of the device matches the print.The outside blade tube is bent from excessive vertical pressure.One tooth of the outside blade is deformed.The distal end of the inner blade is broken off.One tooth of the inner blade is broken off.A functional evaluation could not be performed due to the broken inner blade.An image evaluation was performed and found the upper part of the inner elite blade, separated from the device.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states the instructions for use does address to avoid excessive side loading and a user technique/ variance cannot be ruled out as a possible contributing factor with certainty.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences.Other factors include an application of unintended inappropriate or excessive force to the device.Based on this investigation, there is no evidence to suggest a design, material, or manufacturing issue.Therefore, the need for corrective action is not indicated.

Brand Name
INCISOR PLUS ELITE BL 4.5MM DSPL DYO PW
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19355439
Report Number1219602-2024-01100
Device Sequence Number7725048
Product Code HAB
UDI-Device Identifier03596010532626
UDI-Public03596010532626
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7210976
Device Lot Number51054848
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/29/2024
Supplement Date Received by Manufacturer07/19/2024
09/19/2024
01/15/2025
Initial Report FDA Received Date05/20/2024
Supplement Report FDA Received Date07/26/2024
09/25/2024
01/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown